Alert archive / Oklahoma / Special Weather Statements in 2013

Special Weather Statement, NWS Norman, OK

August 7, 2013Harper County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 7, 2013, 11:18 PM CDT for Harper County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2013, 11:18 PM CDT (04:18 UTC)
Expired
Aug 7, 2013, 11:45 PM CDT
In force
27 min
Issued by
NWS Norman, OK

County Harper County, OK

The radar

The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1037 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WWUS84 KOUN 080418
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT WED AUG 7 2013
 
OKZ004-009-080445-
HARPER OK-ELLIS OK-
1118 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND NORTHWESTERN ELLIS
COUNTIES UNTIL 1145 PM CDT...

AT 1113 PM CDT...SEVERE THUNDERSTORMS WERE MOVING ACROSS CENTRAL 
BEAVER COUNTY TO THE WEST AND NORTHWEST OF SLAPOUT. THE STORMS WERE 
MOVING EAST AT 55 MPH.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3700 9969 3683 9953 3681 9953 3645 9984
      3644 10000 3700 10000
TIME...MOT...LOC 0413Z 259DEG 49KT 3695 10043 3673 10024 3648 10044 

$$
..SPEG.

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:20 PM CDT, 58 minutes earlier.

Area forecast discussion, Aug 7, 10:20 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1020 PM CDT WED AUG 7 2013

.UPDATE...
GREATEST CONCERN FOR SEVERE WEATHER...IN THE FORM OF DAMAGING
STRAIGHTLINE WINDS...WILL BE ACROSS NORTHERN PORTIONS OF OKLAHOMA
AS DEVELOPING MCS PROGRESSES EASTWARD. SOME CONCERN FOR DAMAGING
WINDS FARTHER SOUTH OVER SOUTHWEST AND WEST CENTRAL OKLAHOMA...BUT
CURRENTLY THINK IT WILL BE MORE LOCALIZED.

REMOVED HEAT ADVISORY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  76  93  73  90 /  40  40  50  30
HOBART OK         72  96  73  91 /  40  40  50  20
WICHITA FALLS TX  76 101  76  98 /  30  30  40  30
GAGE OK           69  83  67  81 /  70  50  40  20
PONCA CITY OK     73  85  70  85 /  70  70  50  30
DURANT OK         78  99  73  99 /  20  20  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/26
Hazardous weather outlook, Aug 7, 8:55 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT WED AUG 7 2013

OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
855 PM CDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS LATE THIS EVENING AND
OVERNIGHT ACROSS THE NORTHERN-HALF OF OKLAHOMA.

LOCATION...
THE RISK AREA COVERS LOCATIONS NORTH OF INTERSTATE-40.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER
10 PM.

IMPACTS...
THE MAIN CONCERN WITH ANY SEVERE THUNDERSTORM WILL BE DAMAGING
WIND GUSTS UP TO 70 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
INTO THE OVERNIGHT HOURS.

DISCUSSION...
NUMEROUS STORMS OVER THE PANHANDLES ARE EXPECTED TO CONSOLIDATE
INTO ONE OR MORE CLUSTERS AND MOVE EASTWARD LATE THIS EVENING
AND OVERNIGHT. THE PRIMARY AREAS THAT COULD BE AFFECTED WILL BE
FAR NORTHWEST AND NORTH-CENTRAL OKLAHOMA...INCLUDING WOODWARD...
ALVA...ENID...AND PONCA CITY. HOWEVER...LOCATIONS FARTHER SOUTH
TOWARD THE INTERSTATE-40 CORRIDOR SHOULD NOT LET THEIR GUARD
DOWN. ALTHOUGH THE PRIMARY CONCERN WILL BE DAMAGING WIND GUSTS
ALONG THE LEADING EDGE OF STORMS...A FEW STORMS COULD ALSO
PRODUCE HAIL UP TO THE SIZE OF HALF DOLLARS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
STORM CHANCES WILL CONTINUE ACROSS THE AREA THURSDAY INTO THE
WEEKEND AND THE EARLY PART OF NEXT WEEK AS A WEAK COLD FRONT REMAINS
IN THE AREA. THERE WILL BE A CHANCE FOR A FEW SEVERE THUNDERSTORMS
ON THURSDAY ACROSS OKLAHOMA AND WESTERN NORTH TEXAS AS SUFFICIENT
INSTABILITY WILL CONTINUE TO BE PRESENT. LARGE HAIL AND DAMAGING
WIND GUSTS WILL BE THE PRIMARY CONCERNS. HEAVY RAINFALL AND LOCALIZED
FLOODING WILL ALSO BE POSSIBLE.

OTHER HAZARDOUS WEATHER...
HOT CONDITIONS WILL CONTINUE THROUGH THURSDAY MAINLY ACROSS FAR
SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. PLEASE TAKE STEPS
TO PREVENT HEAT RELATED ILLNESSES.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.

In the hours before

Local storm report, Aug 7, 10:25 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1025 PM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     3 W GOODLETT            34.33N 99.93W
08/07/2013  M75 MPH          HARDEMAN           TX   MESONET

            EMPTY SEMI-TRAILER TRUCK WAS BLOWN OVER 2 MILES WEST OF
            GOODLETT AS THE GUST OCCURRED.

&&

FM
Special weather statement, Aug 7, 10:50 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1050 PM CDT WED AUG 7 2013

OKZ034>038-TXZ086-080415-
GREER OK-KIOWA OK-TILLMAN OK-JACKSON OK-COMANCHE OK-WICHITA TX-
1050 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR GREER...KIOWA...TILLMAN...
NORTHERN JACKSON...SOUTHWESTERN COMANCHE AND NORTHWESTERN WICHITA
COUNTIES UNTIL 1115 PM CDT...

AT 1046 PM CDT...THE LEADING EDGE OF STRONG WINDS FROM THUNDERSTORMS
WAS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF DUKE TO ALTUS
TO FREDERICK TO 9 MILES SOUTHWEST OF LOVELAND...MOVING NORTH-
NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3511 9960 3506 9918 3448 9863 3408 9882
      3460 9932 3469 9963
TIME...MOT...LOC 0346Z 193DEG 32KT 3472 9954 3465 9931 3419 9886

..SPEG.
Local storm report, Aug 7, 10:56 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1056 PM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     2 W ELDORADO            34.47N 99.69W
08/07/2013                   JACKSON            OK   EMERGENCY MNGR

            POWER LINES DOWN

&&

FM
Special weather statement, Aug 7, 11:03 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1103 PM CDT WED AUG 7 2013

OKZ019-025-026-080430-
LOGAN OK-OKLAHOMA OK-LINCOLN OK-
1103 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...OKLAHOMA AND
WESTERN LINCOLN COUNTIES UNTIL 1130 PM CDT...

AT 1102 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JONES...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3544 9733 3557 9748 3581 9724 3561 9702
TIME...MOT...LOC 0402Z 227DEG 16KT 3556 9734

..SPEG.
Special weather statement, Aug 7, 11:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT WED AUG 7 2013

OKZ004-009-080445-
HARPER OK-ELLIS OK-
1118 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND NORTHWESTERN ELLIS
COUNTIES UNTIL 1145 PM CDT...

AT 1113 PM CDT...SEVERE THUNDERSTORMS WERE MOVING ACROSS CENTRAL
BEAVER COUNTY TO THE WEST AND NORTHWEST OF SLAPOUT. THE STORMS WERE
MOVING EAST AT 55 MPH.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3700 9969 3683 9953 3681 9953 3645 9984
      3644 10000 3700 10000
TIME...MOT...LOC 0413Z 259DEG 49KT 3695 10043 3673 10024 3648 10044

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 10:10 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman50 min
Aug 7, 10:50 PM CDTSpecial Weather StatementOUNGreer, Tillman25 min
Aug 7, 11:03 PM CDTSpecial Weather StatementOUNOklahoma27 min
Aug 7, 11:23 PM CDTSpecial Weather StatementOUNBeckham, Kiowa, Washita37 min
Aug 7, 11:42 PM CDTSevere Thunderstorm WarningOUNEllis, Harper48 min
Aug 8, 12:10 AM CDTSpecial Weather StatementOUNCaddo, Kiowa, Washita35 min
Aug 8, 12:32 AM CDTSpecial Weather StatementOUNEllis, Harper28 min
Aug 8, 12:52 AM CDTSpecial Weather StatementOUNCuster, Roger Mills23 min
Aug 8, 12:56 AM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Roger Mills49 min
Aug 8, 1:39 AM CDTSpecial Weather StatementOUNMajor21 min
Aug 8, 2:02 AM CDTSpecial Weather StatementOUNAlfalfa, Blaine, Kingfisher, Major, Woods43 min
Aug 8, 2:12 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Garfield, Grant, Major, Woods48 min
Aug 8, 2:50 AM CDTAreal Flood AdvisoryOUNAlfalfa, Woods3 hr
Aug 8, 3:00 AM CDTSevere Thunderstorm WarningOUNGrant45 min
Aug 8, 3:23 AM CDTSevere Thunderstorm WarningOUNGrant, Kay52 min
Aug 8, 11:46 AM CDTRiver Flood WarningOUNMajor, Woods, Woodward10 hr
Aug 8, 3:38 PM CDTFlood WatchOUNAlfalfa, Garfield, Grant, Harper, Kay, Major and 3 more21 hr
Aug 8, 4:45 PM CDTSpecial Weather StatementOUNCotton15 min
Aug 8, 5:02 PM CDTSpecial Weather StatementOUNCotton28 min
Aug 8, 5:23 PM CDTSpecial Weather StatementOUNCotton22 min
Aug 8, 5:51 PM CDTSpecial Weather StatementOUNCotton24 min
Aug 8, 6:14 PM CDTSpecial Weather StatementOUNHarper31 min
Aug 8, 6:20 PM CDTSpecial Weather StatementOUNCotton25 min
Aug 8, 6:37 PM CDTSpecial Weather StatementOUNKiowa23 min
Aug 8, 6:53 PM CDTSevere Thunderstorm WarningOUNKiowa52 min
Aug 8, 3:40 PM CDTSpecial Weather StatementOUNBaylor35 min
Aug 8, 4:10 PM CDTSpecial Weather StatementOUNBaylor20 min
Aug 8, 4:17 PM CDTSevere Thunderstorm WarningOUNBaylor43 min
Aug 8, 5:53 PM CDTSpecial Weather StatementOUNHardeman22 min
Aug 8, 5:56 PM CDTSpecial Weather StatementOUNBaylor19 min
Aug 8, 6:11 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman49 min
Aug 8, 6:31 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Knox59 min
Aug 8, 6:57 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger48 min

Nearby

Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.